Alert archive / Alaska / Wind Chill Advisories in 2008
Wind Chill Advisory 4, NWS Anchorage, AK
NWS Anchorage, AK issued this wind chill advisory at Jan 30, 2008, 12:14 AM AKST. It took effect at Jan 30, 2008, 10:07 AM AKST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2008, 12:14 AM AKST (09:14 UTC)
- In effect from
- Jan 30, 2008, 10:07 AM AKST
- Expired
- Jan 31, 2008, 4:00 PM AKST
- In force
- 30 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK41 PAFC 301414 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 514 AM AST WED JAN 30 2008 AKZ131-310215- /X.NEW.PAFC.WC.Y.0004.080131T0600Z-080131T2000Z/ /X.CON.PAFC.WC.Y.0003.000000T0000Z-080130T2000Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 514 AM AST WED JAN 30 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM AST THIS MORNING THROUGH THOMPSON PASS... ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM AST THURSDAY THROUGH THOMPSON PASS... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM AST THURSDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM AST THIS MORNING. TEMPERATURES AROUND 10 BELOW THROUGH THOMPSON PASS COMBINED WITH NORTH WINDS OF 25 TO 35 MPH WILL CONTINUE TO PRODUCE WIND CHILL READINGS AROUND 40 BELOW THIS MORNING. AS TEMPERATURES WARM THIS MORNING...WIND CHILL READINGS WILL RISE ABOVE 40 BELOW. HOWEVER...THESE CONDITIONS WILL RETURN TONIGHT AS TEMPERATURES DROP. NORTHERLY WINDS OF 25 TO 40 MPH TONIGHT COMBINED WITH LOW TEMPERATURES AROUND 10 BELOW ONCE AGAIN WILL PRODUCE WIND CHILL READINGS OF 35 TO 45 BELOW AGAIN LATE TONIGHT THROUGH THURSDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
3 follow-up statements
000 WWAK41 PAFC 301907 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1007 AM AST WED JAN 30 2008 AKZ131-312000- /X.CAN.PAFC.WC.Y.0003.000000T0000Z-080130T2000Z/ /X.EXT.PAFC.WC.Y.0004.080130T1907Z-080131T2000Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 1007 AM AST WED JAN 30 2008 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM AST THURSDAY THROUGH THOMPSON PASS... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 11 AM AST THURSDAY THROUGH THOMPSON PASS. TEMPERATURES FROM ZERO TO 10 BELOW ZERO THROUGH THOMPSON PASS COMBINED WITH NORTH WINDS OF 25 TO 35 MPH WILL CONTINUE TO PRODUCE WIND CHILL READINGS OF 30 TO 40 BELOW ZERO WEDNESDAY. WINDS WILL PERSIST THROUGH THURSDAY MORNING AND PRODUCE WIND CHILL READINGS OF 35 TO 45 BELOW ZERO WEDNESDAY NIGHT THROUGH THURSDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
000 WWAK41 PAFC 311952 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1052 AM AST THU JAN 31 2008 AKZ131-010100- /X.EXT.PAFC.WC.Y.0004.000000T0000Z-080201T0100Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 1052 AM AST THU JAN 31 2008 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 4 PM AST THIS AFTERNOON THROUGH THOMPSON PASS... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 4 PM AST THIS AFTERNOON THROUGH THOMPSON PASS. TEMPERATURES FROM ZERO TO 10 BELOW ZERO THROUGH THOMPSON PASS COMBINED WITH NORTH WINDS OF 25 TO 35 MPH WILL CONTINUE TO PRODUCE WIND CHILL READINGS OF 30 TO 40 BELOW ZERO INTO THURSDAY AFTERNOON. WINDS SHOULD DIMINISH BY LATE IN THE AFTERNOON THURSDAY AND IMPROVE CONDITIONS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
000 WWAK41 PAFC 010049 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 349 PM AST THU JAN 31 2008 AKZ131-010200- /X.EXP.PAFC.WC.Y.0004.000000T0000Z-080201T0100Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 349 PM AST THU JAN 31 2008 ...WIND CHILL ADVISORY WILL EXPIRE AT 4 PM AST THIS AFTERNOON... THE WIND CHILL ADVISORY WILL EXPIRE AT 4 PM AST THIS AFTERNOON. WINDS THROUGH THOMPSON PASS HAVE DIMINISHED TO 10 TO 15 MPH AND ARE EXPECTED TO REMAIN LIGHT. LOW TEMPERATURES TONIGHT FOR THOMPSON PASS WILL RANGE FROM 5 TO 15 BELOW ZERO. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this wind chill advisory went out at Jan 30, 12:00 AM AKST, 14 minutes earlier.
Area forecast discussion, Jan 30, 12:00 AM AKST, 14 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AST WED JAN 30 2008
.MODEL DISCUSSION...
MODELS ARE GENERALLY IN GOOD AGREEMENT OUT THROUGH FRIDAY ESPECIALLY
OUT WEST WITH THE NEXT LOW MOVING INTO THE BERING WEDNESDAY NIGHT
FROM THE PACIFIC. THIS LOW WILL REMAIN OVER THE WESTERN ALEUTIANS
WHILE ANOTHER LOW MOVES UP FROM THE PACIFIC OVER THE EASTERN
ALEUTIANS BY FRIDAY ALONG WITH A DEVELOPING LOW WEST OF SHEMYA. THIS
WILL RESULT IN A COMPLEX SERIES OF LOWS COVERING THE EXTENT OF THE
ALEUTIANS AND ALASKA PENINSULA FRIDAY NIGHT. THIS WILL FALL APART AS
THE EASTERN LOW MOVES INTO THE GULF OVER THE WEEKEND AND RIDGING
BUILDS OVER THE CENTRAL ALEUTIANS. THE WESTERN LOW WILL HOLD WELL
INTO NEXT WEEK.
.ANALYSIS AND UPPER LEVELS...
THE UPPER BROAD TROUGH OVER MAINLAND WILL CONTINUE TO DRIFT EAST AND
OUT OF THE AREA BY THURSDAY. A UPPER SHORT WAVE IS MOVING THROUGH THE
NORTHERN BERING THIS MORNING AND SHOULD MAKE LANDFALL BY THIS
AFTERNOON. A WEAK UPPER RIDGE OVER THE CENTRAL ALEUTIANS WILL
FLATTEN OUT AS IT MOVES EAST OVER THE GULF. THE UPPER FLOW BECOMES
FAIRLY ZONAL FROM THE CENTRAL ALEUTIANS INTO THE GULF THROUGH
SATURDAY. THE MAIN JET IS STAYING JUST TO THE SOUTH OF THE ALEUTIANS
AND ALONG THE SOUTHERN GULF MAINLY RUNNING ALONG 50N.
THE STRONG SURFACE THE LOW ENTERING THE GULF SOUTHEAST OF KODIAK WILL
CONTINUE MOVING SOUTHEAST AND NEAR THE QUEEN CHARLOTTE ISLANDS BY
TONIGHT. A RIDGE OF HIGH PRESSURE OVER THE CENTRAL ALEUTIANS WILL
MOVE EAST INTO THE WESTERN GULF THURSDAY NIGHT BEFORE BREAKING DOWN.
THE INTENSE LOW MOVING IN FROM THE NORTHWEST PACIFIC WILL BE CENTERED
NEAR AMCHITKA BY THURSDAY MORNING AS 970 MB. A STRONG ASSOCIATED
FRONT WILL FROM THE CENTRAL ALEUTIANS AND STRETCH ACROSS THE ALASKA
PENINSULA BY THURSDAY NIGHT. IT WILL THEN STRETCH OUT AND DISSIPATE
QUICKLY.
.SHORT TERM FORECAST...
A LOT OF LOW CLOUDS AND FOG THROUGHOUT MUCH OF SOUTHWEST AND COOK
INLET THIS MORNING WHICH WILL LIKELY REMAIN SO THROUGH MOST OF TODAY.
THE GULF COAST WILL CONTINUE TO GET AN OFF SHORE FLOW WITH KEEPING
FOG OUT OF THESE AREAS. OTHER THAN THAT EXPECT DRY CONDITIONS OVER
THE MAINLAND TODAY AND TONIGHT. A SHORT WAVE WILL MOVE ACROSS THE
STATE THURSDAY AND SHOULD BRING SCATTERED SNOW SHOWERS TO OUR
INTERIOR ZONES BUT IT WILL BACK TO A DRY PATTERN AFTER THURSDAY.
OUT WEST SNOW SHOWERS WILL CONTINUE TODAY OVER THE BERING EASTERN
ALEUTIANS AND THE ALASKA PENINSULA AND TAPER OFF BY THIS EVENING.
SNOW OR SNOW AND RAIN WILL PICK UP AGAIN AS THE STRONG FRONT FROM THE
LOW OUT WEST MOVES EAST ALONG THE ALEUTIANS BEGINNING LATE TONIGHT IN
THE CENTRAL ALEUTIANS AND LATE THURSDAY NIGHT FOR THE ALASKA
PENINSULA.
.LONG TERM FORECAST...
THE MAIN LOW TRACK WILL REMAIN ALONG OR JUST SOUTH OF THE ALEUTIANS
ISLANDS AND SOUTH OF THE GULF OF ALASKA. THIS WILL ALLOW SOME DRY
CONDITIONS OVER THE MAINLAND PART OF THE STATE THE REMAINDER OF THE
WEEK. FOG AND STRATUS WILL REMAIN A PROBLEM.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...STORMS 172 175 176.
GALES 132 150 155 170 179.
FIRE WEATHER...NONE.
JAN 08The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 7:15 PM AKST | Dense Fog Advisory | AFC | 15 hr | |
| Jan 29, 11:00 PM AKST | Gale Warning | AFC | 24 hr | |
| Jan 29, 11:00 PM AKST | Gale Warning | AFC | 36 hr | |
| Jan 29, 11:00 PM AKST | Small Craft Advisory | AFC | 36 hr | |
| Jan 29, 11:00 PM AKST | Storm Warning | AFC | 11 hr | |
| Jan 29, 11:00 PM AKST | Storm Warning | AFC | 36 hr | |
| Jan 29, 11:00 PM AKST | Heavy Freezing Spray Warning | AFC | 60 hr | |
| Jan 30, 10:05 AM AKST | Gale Warning | AFC | 13 hr | |
| Jan 30, 10:05 AM AKST | Small Craft Advisory | AFC | 7 days | |
| Jan 30, 11:00 AM AKST | Gale Warning | AFC | 24 hr | |
| Jan 30, 11:00 AM AKST | Small Craft Advisory | AFC | 24 hr | |
| Jan 30, 11:00 AM AKST | Heavy Freezing Spray Warning | AFC | 24 hr |
Nearby
Wind Chill Advisories in Alaska, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.